MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. UNFOLDER EMERALD; LENS, GUIDE, INTRAOCULAR

AMO PUERTO RICO MFG. INC. UNFOLDER EMERALD; LENS, GUIDE, INTRAOCULAR
Model Number EMERALDC30
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that when using an injector to implant a monofocal intraocular lens (iol) into a patient¿s right eye, the haptic was amputated by the injector.The iol was removed with pacman technique.They used another lens of the same diopter with the same cartridge to complete the surgery.A corneal incision enlargement was made with manual implantation of 3-piece sensar loi.Externalization of haptics via needles made, flange connection with battery-operated cautery.Superior corneal suture (4 stitches) made.Balance salt solution (bss) was used for hydration of the device.It was confirmed that the tip of the cartridge was not damaged and that the issue was not due to misuse.It was noted that the patient is well.The lens and cartridge are not available for return as they were discarded during the surgery by the account.No further information was provided.
 
Additional Manufacturer Narrative
Section d6a: if implanted; give date: n/a (not applicable).The cartridge is not an implantable device.Section d6b: if explanted; give date: n/a (not applicable).The cartridge is not an implantable device.Section e1: telephone number: (b)(6).Section h3 (no): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect: impact code: 4625, incision enlargement & sutures.Section h6: health effect: impact code: 4631, more complex surgery (the lens was inserted, then removed and replaced during the same procedure).Section h6: health effect: clinical code 4581, no code available (incision enlargement).Attempts have been made to obtain additional information regarding the event; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information /corrected data: in review, it was noticed that an additional information inadvertently was not capture in the section b5 of the initial mdr report; therefore, it has been captured in this supplemental mdr report and the following fields were updated accordingly: section b1: report type: adverse event.Section b2.Outcome attributed to adverse event: other serious (important medical events).Section b5: it was indicated that the capsule rupture occurred when the lens was inserted into the patient's eye.That the capsule rupture was not due to a pre-existing problem of the patient.It was confirmed that the vitrectomy was a planned vitrectomy.Section h1: type of reportable event: serious injury.Section h6: health effect - clinical code: 2639 - capsular bag tear.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information indicated that the intraocular lens was discarded by the doctor because it came into contact with the patient as he needed to use a unique technique to remove it from the patient's eye.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
UNFOLDER EMERALD
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20116290
Report Number3012236936-2024-000241
Device Sequence Number7296562
Product Code KYB
UDI-Device Identifier05050474530027
UDI-Public(01)05050474530027(17)240804(10)CM24152
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K961242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2024
Device Model NumberEMERALDC30
Device Catalogue NumberEMERALDC30
Device Lot NumberCM24152
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer08/22/2024
10/14/2024
Initial Report FDA Received Date09/02/2024
Supplement Report FDA Received Date09/17/2024
11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR40E00270 LENS, SN (B)(6).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown